My mum has completed the TB treatment for taking medicine in a year.After the treatment,she is still coughing for phlegm a year until now.She has seen many doctors & specialists but the condition of coughing is still the same.Please advise.Thank you.
If your mother is still coughing then either the drug treatment was not effective or there is some other cause. A repeat chest X-ray should be done and if need be a CT scan.
A cough is generally a result of an irritant such as stomach acid (gastric reflux), mucus (asthma), hair spray, perfume, dust, pollen, mold, even spicy food, post nasal drip, or infection. It could also be due to infection such as pneumonia or bronchitis. Chronic sore throats can be allergic, viral or bacterial in origin. Many viral conditions like EBV (glandular fever) behave in this way with recurrent respiratory infections. Many parasitic infestations and worms increase the eosinophil counts in the blood and thus cause an increased risk of upper respiratory infections. Conditions like sarcoidosis, asbestosis and silicosis along with pulmonary fibrosis should be ruled out.
Since I cannot examine your mother and know other related conditions she may be having, nor is a detailed history possible on net, I have listed the various possibilities that should be looked into. Please consult your PCP to run tests and examination to clinch a diagnosis. Hope this helps. Take care!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Tuberculosis , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.